What are the possible side effects of tenofovir (Viread)?

- Dec 09, 2017 -

What are the possible side effects of tenofovir (Viread)?

 

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

 

This medication may cause lactic acidosis (a build-up of lactic acid in the body, which can be fatal). Lactic acidosis can start slowly and get worse over time. Get emergency medical help if you have even mild symptoms of lactic acidosis, such as: muscle pain or weakness, numb or cold feeling in your arms and legs, trouble breathing, stomach pain, nausea with vomiting, fast or uneven heart rate, dizziness, or feeling very weak or tired.

 

Call your doctor at once if you have a serious side effect such as:

 

liver damage - nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);

kidney problems - increased thirst and urination, loss of appetite, constipation, urinating less than usual or not at all;

signs of a new infection such as fever, chills, sore throat, flu symptoms, easy bruising or unusual bleeding, loss of appetite, mouth sores;

increased sweating, tremors in your hands, anxiety, feeling irritable, sleep problems (insomnia);

diarrhea, unexplained weight loss, menstrual changes, impotence, loss of interest in sex;

swelling in your neck or throat (enlarged thyroid);

problems with walking, breathing, speech, swallowing, or eye movement; or

severe lower back pain, loss of bladder or bowel control.

Less serious side effects may include:

 

mild nausea or diarrhea;

depression, headache, dizziness, mild weakness;

mild itching or rash; or changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).